Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 274, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 3, 2007, 2:00 PM CDT for Williamson County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 2:00 PM CDT (19:00 UTC)
- Expired
- Jul 3, 2007, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 22 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 3:00 PM CDT | HEAVY RAIN 3.43 | 3 N Georgetown, TX | 3.43 INCHES OF RAIN RECORDED BY THE AWOS AT GEORGETOWN MUNICIPAL AIRPORT SINCE 1115 AM. |
| Jul 3, 3:05 PM CDT | FLASH FLOOD | 5 N Georgetown, TX | 4 FEET OF WATER OVER SOME LOW WATER CROSSINGS AND RESIDENTIAL STREETS IN THE BERRY CREEK SUBDIVISION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 031901 FFWEWX TXC491-032200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 200 PM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...GRANGER... GEORGETOWN... * UNTIL 500 PM CDT * AT 158 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. RAINFALL RATES WERE IN THE 1 TO 2 INCHES PER HOUR RANGE. FLASH FLOODING CAN BE EXPECTED IN THE TAYLOR TO ROUND ROCK TO JARRELL AREAS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR... JARRELL...GRANGER DAM AND GEORGETOWN DAM WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 3052 9774 3053 9738 3073 9727 3087 9778 $$
3 follow-up statements
000 WGUS74 KEWX 031938 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 235 PM CDT TUE JUL 3 2007 TXC491-032200- WILLIAMSON TX- 235 PM CDT TUE JUL 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR WILLIAMSON COUNTY... AT 233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE JARRELL TO GRANGER LAKE AREAS AND FROM LEANDER TO 5 MILES WEST OF LIBERTY HILL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE NOTED. FLASH FLOODING DUE TO EARLIER HEAVY RAINS CAN ALSO BE EXPECTED IN THE GEORGETOWN TO ROUND ROCK AREAS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR... SERENADA...JARRELL...GRANGER DAM AND GRANGER WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 3052 9774 3053 9738 3073 9727 3087 9778 $$
000 WGUS74 KEWX 032013 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 312 PM CDT TUE JUL 3 2007 TXC491-032200- WILLIAMSON TX- 312 PM CDT TUE JUL 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR WILLIAMSON COUNTY... AT 307 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORM PRODUCING VERY HEAVY RAINS AND FLASH FLOODING OVER GRANGER LAKE AREA. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE NOTED. SOME FLASH FLOODING WILL CONTINUE IN THE GEORGETOWN...ROUND ROCK TO LIBERTY HILL AREAS DUE TO EARLIER VERY HEAVY RAINS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR... SERENADA...JARRELL...GRANGER DAM AND GRANGER WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 3052 9774 3053 9738 3073 9727 3087 9778 $$
000 WGUS74 KEWX 032040 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 339 PM CDT TUE JUL 3 2007 TXC491-032200- WILLIAMSON TX- 339 PM CDT TUE JUL 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR WILLIAMSON COUNTY... AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORM PRODUCING VERY HEAVY RAIN IN THE ROUND ROCK TO GEORGETOWN AREAS. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WERE NOTED. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR... SERENADA...JARRELL...GRANGER DAM AND GRANGER WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 3052 9774 3053 9738 3073 9727 3087 9778 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 12:24 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 3, 12:24 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1224 PM CDT TUE JUL 3 2007 .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS AFTERNOON AND EVENING AS THE UPPER LOW CONTINUES TO MOVE SWWD OVER A TROPICAL AIRMASS ACROSS SOUTH CENTRAL TEXAS. BECAUSE OF THE CONVECTIVE ACTIVITY, CIGS AND VSBYS WILL BE VARIABLE THROUGHOUT THE DAYLIGHT HOURS. VFR CONDITIONS WILL GENERALLY PREVAIL...BUT SHRA/TSRA WILL POP IN AND OUT OF THE PICTURE, TEMPORARILY LOWERING CIGS AND VSBYS TO MVFR/IFR. STRATUS DECK WILL REDEVELOP BY 04-06Z, LOWERING SITES TO MVFR. MODERATE SE-SRLY SFC FLOW WILL PREVAIL THROUGH THE NEXT 24 HRS. && .PREV DISCUSSION... /ISSUED 1051 AM CDT TUE JUL 3 2007/ UPDATE...UPPER LEVEL LOW OVER WEST CENTRAL TEXAS WILL CONTINUE TO MIGRATE SOUTHWARD OVER THE WESTERN PORTION OF OUR COUNTY WARNING AREA (CWA) THIS AFTERNOON. THE LOW LEVEL JET WHICH IS NOT WELL ESTABLISHED YET..WILL BECOME SO BY LATE TONIGHT OVER OUR EASTERN CWA. CONVECTION ALONG THE MIDDLE TEXAS COAST WILL LIKELY CONTINUE TO PRODUCE CONVECTION ACROSS OUR EASTERN CWA THIS AFTERNOON BUT AMOUNTS MAY NOT BE AS HIGH DUE TO BLOCKED INFLOW FROM THE CONVECTION ALONG THE COAST. THIS WILL CHANGE HOWEVER BY LATE TONIGHT AS THE LOW LEVEL JET (LLJ) BECOMES REESTABLISHED OVER OUR EASTERN CWA. EXPECT HEAVIER AMOUNTS TO DEVELOP OVER OUR SOUTHEAST CWA LATE TONIGHT AND SPREAD NORTHWARD ACROSS THE I-35 CORRIDOR THROUGH NOON TOMORROW. THERE MAY BE ANOTHER MAXIMA OF HEAVY RAINS OVER OUR SOUTHWEST CWA IN THE PROXIMITY OF THE UPPER LOW CENTER AS WELL. ON UPDATE TWEAKED PROBABILITIES AND QPF TOTALS TO REFLECT ANTICIPATED CHANGES. PREV DISCUSSION... /ISSUED 344 AM CDT TUE JUL 3 2007/ DISCUSSION... WV IMAGERY SHOWS UPPER LEVEL LOW OVER WEST CENTRAL TEXAS THIS MORNING AND CONTINUING TO DRIFT TOWARD THE SOUTHWEST. MODELS CONTINUE TO AGREE ON MOVEMENT OF THE LOW INTO NORTHERN MEXICO BY 00Z THURSDAY. AT THE SAME TIME THE BOUNDARY LAYER FLOW WILL BE FROM THE EAST AND SOUTHEAST KEEPING MOISTURE HIGH IN THE LOW LEVELS. THIS COMBINATION WILL MEAN HIGH POPS THROUGH THURSDAY. THE ONLY MODEL DISAGREEMENT IS IN THE FIRST PERIOD WHERE THE GFS IS SIGNIFICANTLY HIGHER. SINCE THE NAM COMES INTO LINE WITH THE GFS IN THE LATER PERIODS...DECIDED TO GO WITH GFS. STILL EXPECTING SOME HEAVY RAIN WITH SHOWERS AND THUNDERSTORMS. WIDESPREAD RAINFALL TOTALS WILL BE TWO TO THREE INCHES WITH EIGHT TO TEN INCHES POSSIBLE IN A FEW LOCATIONS. WILL CONTINUE FLASH FLOOD WATCH THROUGH THIS EVENING. LATER SHIFTS WILL NEED TO EVALUATE WHETHER OR NOT TO EXTEND IT. BY THURSDAY EVENING THE UPPER LOW WILL HAVE MOVED FAR ENOUGH WEST TO BRING SOME STABILITY TO THE CWA. POPS WILL DROP STARTING WITH THIS PERIOD. WE WILL MOVE INTO A MORE TYPICAL SUMMER LIKE PATTERN WITH AFTERNOON AND EVENING SLIGHT CHANCE POPS IN THE EASTERN COUNTIES. WE WILL ALSO SEE HIGH TEMPS CLIMB TO NEAR NORMAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 87 73 85 73 88 / 80 80 70 60 50 AUSTIN BERGSTROM INTL AIRPORT 85 71 85 71 88 / 80 80 70 50 50 DEL RIO INTL AIRPORT 92 73 88 73 91 / 30 60 70 80 50 SAN ANTONIO INTL AIRPORT 86 72 85 72 88 / 60 70 70 60 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 02/25
Hazardous weather outlook, Jul 3, 5:14 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 514 AM CDT TUE JUL 3 2007 TXZ171>173-183>194-202>209-217>225-228-041015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 514 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTH TEXAS MOVING SOUTHWESTWARD WILL COMBINE WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA TO RESULT IN A POTENTIAL FOR EXCESSIVE RAINFALL. THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:00 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jul 2, 7:28 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jul 3, 5:33 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 3, 2:04 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Llano | 3 hr |
| Jul 3, 2:24 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Jul 3, 2:27 PM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Jul 3, 2:30 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Jul 3, 3:00 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Jul 3, 3:16 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jul 3, 3:36 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Jul 3, 3:52 PM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 3 hr |
| Jul 3, 3:52 PM CDT | Flash Flood Warning | EWX | Kinney, Medina, Uvalde | 3 hr |
| Jul 3, 3:54 PM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jul 3, 5:08 PM CDT | Flash Flood Warning | EWX | Zavala | 3 hr |
| Jul 3, 6:22 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Jul 3, 6:44 PM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Jul 3, 6:51 PM CDT | Flash Flood Warning | EWX | Medina | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.